Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 259, NWS Pueblo, CO

June 30, 2023Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2023, 3:52 PM MDT for Las Animas County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2023, 3:52 PM MDT (21:52 UTC)
Expired
Jun 30, 2023, 4:45 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 12:56 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WUUS55 KPUB 302152
SVRPUB
COC071-302245-
/O.NEW.KPUB.SV.W.0259.230630T2152Z-230630T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
352 PM MDT Fri Jun 30 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Las Animas County in southeastern Colorado...

* Until 445 PM MDT.

* At 351 PM MDT, a severe thunderstorm was located 18 miles northwest
  of Kim, or 39 miles south of North La Junta, moving east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3717 10375 3750 10383 3763 10336 3764 10309
      3722 10309
TIME...MOT...LOC 2151Z 258DEG 23KT 3741 10361 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
3 follow-up statements
336 
WWUS55 KPUB 302205
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
405 PM MDT Fri Jun 30 2023

COC071-302245-
/O.CON.KPUB.SV.W.0259.000000T0000Z-230630T2245Z/
Las Animas CO-
405 PM MDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

At 405 PM MDT, a severe thunderstorm was located 13 miles northwest
of Kim, or 39 miles south of North La Junta, moving east at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3718 10368 3753 10373 3763 10336 3764 10309
      3722 10309
TIME...MOT...LOC 2205Z 262DEG 22KT 3740 10351 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
035 
WWUS55 KPUB 302214
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
414 PM MDT Fri Jun 30 2023

COC071-302245-
/O.CON.KPUB.SV.W.0259.000000T0000Z-230630T2245Z/
Las Animas CO-
414 PM MDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

At 414 PM MDT, a severe thunderstorm was located 12 miles north of
Kim, or 39 miles south of North La Junta, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3718 10362 3756 10362 3763 10336 3764 10309
      3722 10309
TIME...MOT...LOC 2214Z 258DEG 26KT 3742 10340 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
683 
WWUS55 KPUB 302224
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
424 PM MDT Fri Jun 30 2023

COC071-302245-
/O.CON.KPUB.SV.W.0259.000000T0000Z-230630T2245Z/
Las Animas CO-
424 PM MDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

At 424 PM MDT, a severe thunderstorm was located 12 miles northeast
of Kim, or 34 miles west of Springfield, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3719 10351 3760 10346 3763 10336 3764 10309
      3722 10309
TIME...MOT...LOC 2224Z 264DEG 28KT 3741 10325 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:16 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 30, 3:16 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
316 PM MDT Fri Jun 30 2023

.SHORT TERM...(This evening through Saturday)
Issued at 316 PM MDT Fri Jun 30 2023

Key Messages:

1) Strong to severe storms moving across the southeast plains this
   evening.

2) Drier weather in the offing for Saturday.

Current water vapor imagery is indicating broad upper trough
translating across south central Colorado with uvv ahead of the
system aiding in convective development across the region at this
time. Gusty outflows which fired earlier across northwestern El Paso
county dropped dew pts to the mid 30s at KAFF with has since seen
some recycled moisture working back across El Paso county, as SPC
meso analysis still has MLCAPE 500-1500 across the plains, with
enough shear to support supercell development, especially along and
south of Highway 50.

For tonight...CAMs continue to support storm development across
southeast Colorado with storms across southeastern El Paso county
and Pueblo County continuing to move east southeast trying to line
out with the storms currently across Las Animas county/Raton Mesa
lifting east northeast. Large hail to around 2 inches in diameter
and damaging wind gusts of 60-70 mph still look to be the main
threats, with a low end risk of a tornado, with CAMs continuing to
indicate persistent helicity swaths with storms moving across the
Raton Mesa. Strong to severe storms continue to move across the far
southeast plains through the early evening, with chances of a few
showers across the eastern mountains and plains through the late
evening as the upper trough continues to move across the southeast
Colorado. Skies to slowly clear from west to east through the
overnight, with lows around seasonal levels.

For Saturday, drier weather remains in the offing with expected
subsidence behind the parting trough across eastern Colorado and
upper level ridging building in across western Colorado. There looks
to be enough moisture to work with strong daytime heating to support
isolated showers and storms over and near the eastern mts through
the afternoon hours. Temperatures look to be near to slightly below
seasonal levels, with highs mainly in the 80s across the plains and
in the 60s to low 80s across the higher terrain.

.LONG TERM...(Saturday night through Friday)
Issued at 316 PM MDT Fri Jun 30 2023

Key Messages

1) Chance for some severe convection Sunday

2) Active pattern Fourth of July through Friday with potential for
severe weather each day.

.Sunday...There is the threat for some severe convective weather
Sunday, mainly from the eastern mountains and eastward. Weak trough
will move across the region during the day with bulk shears
increasing to around 30 knots during the afternoon. GFS shows weak
frontal passage increasing upslope across the region bringing in
additional low level moisture. SPC has a marginal risk for the I25
corridor and portions of the eastern plains, mentioning some
stronger storms with wind being the main threat. Otherwise, it will
be a warm and mostly dry day. There may be enough mid level moisture
to initiate a few high based diurnal storms over the remaining
mountains and high plains.

.Monday...Subsidence behind the departing trough and another
trough passing to the north will result in a mostly dry and warm day
across the region. There may be enough moisture for some high based
diurnal thunderstorms over the mountains, and the main threats look
to be lightning and gusty winds.

.Fourth of July through Friday...This has the potential to be an
active period for severe convective weather from the eastern
mountains and eastward. The flow aloft becomes westerly to
northwesterly with a series of trough passing across the northern
Rockies, with the southern end of the disturbances being over our
CWA. In addition, fairly persistent upslope flow will develop
bringing in more low level moisture into the region. The ENS mean
CAPE plots shows the potential for significant CAPE over the eastern
plains each day. Winds aloft increase with the operational models
showing 500mb winds of around 25 to 40 knots, which will result in
bulk shears of 30 to 50 knots with easterly component flow at the
surface. The day to day variations in convective activity will
depend on more subtle features which are tough to pinpoint at this
forecast range. Overall, expect the potential for strong to severe
weather each afternoon from the eastern mountains and eastward,
starting with the Fourth of July Holiday. Further west, mid level
moisture will be modest. The troughs will have the potential to
increase the chances of convection, but any convection looks to be
higher based with light to modest rainfall amounts and gusty winds.
--PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 316 PM MDT Fri Jun 30 2023

VFR conditions expected at COS and PUB through the taf period, with
strong storms already having moved east of the I-25 Corridor and the
terminals by 00Z Sat. However, can't rule out a few showers at COS
and PUB after 00Z through 06Z, as a broad upper trough lifts out
across southeast Colorado. Skies clear behind the passing trough,
with only isolated showers expected over the higher terrain on
Saturday.

VFR conditions look to prevail at ALS over the next 24 hours, with
breezy southwest winds through the afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...PGW
AVIATION...MW
Hazardous weather outlook, Jun 30, 11:31 AM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1131 AM MDT Fri Jun 30 2023

COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1131 AM MDT Fri Jun 30 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Several severe thunderstorms are likely to occur across southeast
Colorado today. Storms are expected to develop across the Pikes
Peak and Palmer Divide region and along the Raton Mesa through
the early afternoon, and then continue across the far southeast
plains through the late afternoon, before moving into western
Kansas through the early evening.

The primary threats from severe storms today will be large hail,
of 1 to 2 inches in diameter and damaging winds of 60 to 70 mph.
There will also be a low risk for a tornado or two.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms will be possible each day through
Monday, few in number on Saturday and more numerous and possibly
strong to severe on Sunday. Greatest chances for storms will be
adjacent to the higher terrain as well as the far southeast
plains.

Around midweek, a disturbance will move through, with showers and
storms becoming more widespread across the plains. Temperatures
will also decrease.

Through this period, the mountains and mountain valleys will
remain mostly dry, with Fire Weather danger slowly increasing as
fuels dry out over time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Special weather statement, Jun 30, 2:23 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
223 PM MDT Fri Jun 30 2023

COZ079-080-083-086-302100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Wet Mountains above 10000 Ft CO-
223 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of southeastern
Fremont, east central Custer and west central Pueblo Counties through
300 PM MDT...

At 223 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Junkins Burn Scar, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Fremont, east central Custer and west central Pueblo Counties,
including the following locations... Beulah and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3805 10526 3826 10506 3827 10475 3800 10482
TIME...MOT...LOC 2023Z 264DEG 12KT 3811 10506

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Jun 30, 2:50 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Fri Jun 30 2023

COZ086-089-093-302115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
250 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of western Otero, west
central Crowley and east central Pueblo Counties through 315 PM
MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Boone, or 27 miles east of Pueblo, moving east at 5
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Otero, west
central Crowley and east central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3820 10421 3831 10415 3832 10395 3810 10407
TIME...MOT...LOC 2050Z 284DEG 6KT 3824 10411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, Jun 30, 2:51 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
251 PM MDT Fri Jun 30 2023

COZ074-088-302130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
251 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of southwestern Las
Animas County through 330 PM MDT...

At 251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Segundo, or 12 miles west of Trinidad, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Boncarbo around 255 PM MDT.

Other locations in the path of this storm include Cokedale, Trinidad
and Starkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3709 10484 3725 10476 3722 10442 3699 10450
      3699 10459
TIME...MOT...LOC 2051Z 281DEG 13KT 3714 10473

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Jun 30, 2:55 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
255 PM MDT Fri Jun 30 2023

COZ094-302115-
Eastern Las Animas County CO-
255 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of central Las Animas
County through 315 PM MDT...

At 255 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Thatcher, or 37 miles east of Trinidad, moving
north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Las Animas
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3729 10377 3729 10399 3756 10397 3755 10369
TIME...MOT...LOC 2055Z 186DEG 22KT 3736 10388

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Jun 30, 3:21 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
321 PM MDT Fri Jun 30 2023

COZ079-080-302145-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountains above 10000 Ft CO-
321 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of north central
Huerfano, southeastern Custer and west central Pueblo Counties
through 345 PM MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Junkins Burn Scar, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Huerfano, southeastern Custer and west central Pueblo Counties,
including the following locations... San Isabel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3790 10528 3801 10529 3812 10503 3793 10497
TIME...MOT...LOC 2121Z 245DEG 8KT 3800 10519

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Jun 30, 3:38 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
338 PM MDT Fri Jun 30 2023

COZ094-302200-
Eastern Las Animas County CO-
338 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of northeastern Las
Animas County through 400 PM MDT...

At 338 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Kim, or 38 miles south of North La Junta, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

&&

LAT...LON 3735 10363 3749 10372 3763 10357 3742 10334
TIME...MOT...LOC 2138Z 243DEG 8KT 3743 10362

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:02 PM MDTSpecial Weather StatementPUBBaca28 min
Jun 29, 6:46 PM MDTSpecial Weather StatementPUBBaca29 min
Jun 29, 9:39 PM MDTSpecial Weather StatementPUBOtero36 min
Jun 29, 11:58 PM MDTSpecial Weather StatementPUBProwers32 min
Jun 30, 12:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jun 30, 12:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jun 30, 12:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 30, 1:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jun 30, 1:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jun 30, 1:24 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jun 30, 1:32 PM MDTSevere Thunderstorm WarningPUBLas Animas28 min
Jun 30, 1:45 PM MDTSpecial Weather StatementPUBPueblo30 min
Jun 30, 1:57 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min
Jun 30, 2:01 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jun 30, 2:14 PM MDTSpecial Weather StatementPUBHuerfano31 min
Jun 30, 2:17 PM MDTSpecial Weather StatementPUBPueblo28 min
Jun 30, 2:19 PM MDTSevere Thunderstorm WarningPUBPueblo26 min
Jun 30, 2:23 PM MDTSpecial Weather StatementPUBCuster37 min
Jun 30, 2:26 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo34 min
Jun 30, 2:28 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas47 min
Jun 30, 2:45 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo45 min
Jun 30, 2:50 PM MDTSpecial Weather StatementPUBCrowley25 min
Jun 30, 2:51 PM MDTSpecial Weather StatementPUB39 min
Jun 30, 2:55 PM MDTSpecial Weather StatementPUBLas Animas20 min
Jun 30, 3:04 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo26 min
Jun 30, 3:07 PM MDTSevere Thunderstorm WarningPUBLas Animas53 min
Jun 30, 3:21 PM MDTSpecial Weather StatementPUBCuster24 min
Jun 30, 3:29 PM MDTSevere Thunderstorm WarningPUBPueblo24 min
Jun 30, 3:38 PM MDTSpecial Weather StatementPUBOtero22 min
Jun 30, 3:50 PM MDTTornado WarningPUBLas Animas25 min
Jun 30, 3:55 PM MDTSpecial Weather StatementPUBCuster35 min
Jun 30, 3:56 PM MDTSpecial Weather StatementPUBSaguache49 min
Jun 30, 4:10 PM MDTSpecial Weather StatementPUBBaca20 min
Jun 30, 4:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jun 30, 4:36 PM MDTSpecial Weather StatementPUBCuster39 min
Jun 30, 4:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 30, 4:42 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers48 min
Jun 30, 5:03 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jun 30, 5:17 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 30, 5:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Bent, Las Animas, Prowers63 min
Jun 30, 5:32 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 30, 5:42 PM MDTSpecial Weather StatementPUBKiowa48 min
Jun 30, 5:49 PM MDTSpecial Weather StatementPUBTeller26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.